Flash Flood, Stark
- When
- August 13, 3:00 PM CST to 4:00 PM CST
- Where
- Stark County, Wyoming
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Several streets were flooded due to heavy rainfall.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 13, 1:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT TUE AUG 13 2002 FORECAST CONCERNS CONTINUE TO BE MOVMNT OF COLD FRONT ACRS THE FORECAST AREA OVR THE NEXT 24 TO 36 HOURS AND PLACEMENT OF HEAVIEST RAINFALL. 18Z SFC ANALYSIS HAS COLD FRONT LOCATED FROM NEAR RFD TO JUST SOUTH OF GALESBURG TO NORTH OF KIRKSVILLE. BNDRY HAS MOVED VERY LITTLE OVR THE PAST SVL HOURS AS WEAK WAVES OF LOW PRESSURE MOVE ALONG THE BNDRY. SATELLITE INDICATING CONVECTIVELY INDUCED VORT ACRS ERN IL RESPONSIBLE FOR THE STORMS TO OUR NORTH AND EAST WITH ANOTHER VORT LOBE SEEN ON WATER VAPOR LOOP ACRS CNTRL AND SRN MO. MORE ORGANIZED CONVECTION ASSOCIATED WITH THIS SHORWAVE WITH PROFILERS INDICATING 40-50 KTS OF FLOW (AT 500 MB) AT THE REAR OF THE COMPLEX. RADAR MOSAIC SHOWING EXTENSIVE CLUSTER OF STORMS ACRS NRN ARK...SRN MO AND SRN IL TRACKING ENE. AS FAR AS THE FINER DETAILS...IT LOOKS AS IF THE ETA HAS DONE THE BETTER JOB OF FRONTAL AND QPF PLACEMENT OVR THE PAST 24 HRS SO WL TEND TO LEAN IN ITS DIRECTION WITH THIS FCST PACKAGE. FIRST SFC WAVE ACRS NRN IL FCST TO SHIFT INTO MICHIGAN OVRNGT WITH SCATTERED CONVECTION ASSOCIATED WITH SCNDRY VORT CNTR OVR THE MISSISSIPPI RIVER SHIFING OVR THE WRN HALF OF THE FCST AREA THIS EVE BEFORE DISSIPATING. MODELS SUGGEST A LULL IN THE PRECIP LATER THIS EVENING BEFORE ANOTHER WAVE MOVES ALONG THE FRONT TNT ENHANCING THE PRECIP...ESP ACRS THE SE HALF OF OUR CWFA. MORE FAVORABLE ENVIRONMENT FOR HEAVY RAINS ACRS THE SE THIRD OVRNGT AS ETA BUFKIT SOUNDINGS SHOWING LLJ OF 30-35 KTS...PWAT VALUES APPRCHG 2.00 INCHES AND WARM CLOUD DEPTH OF 12K FEET. QUESTION BECOMES HOW MUCH OF THE SOUTHERLY INFLOW WL BE CUTTOFF THIS EVENING FOR RAINFALL FURTEHR NORTH. WL CONTINUE CHC TO LIKELY POPS ELSEWHERE WITH THE LOWER POPS ACRS OUR FAR NW WITH PRECIP CHANCES SLOWLY DECREASING ACRS THE NW TOWARDS MRNG. BEST THREAT FOR RAIN AGAIN ON WED ACRS THE SE HALF AS ANOTHER SHORTWAVE FORECAST TO MOVE ALONG THE VERY SLOW MOVING BNDRY. WL HOLD OFF ENDING ANY PRECIP THREAT ACRS THE EAST UNTIL WED EVENING...AND NOT UNTIL THU MRNG ACRS THE SE AS THE ETA STILL SHOWING ADDL SHORTWAVE ENERGY TO HOLD UP EWD PROGRESSION OF FRONT. PRECIP CHANCES OUT OF THE SOUTHEAST BY THU AFTN. MEDIUM RANGE MODELS STILL SHOWING SOME DISAGREEMENT IN TIMING OF SHORTWAVE FORECAST TO ROTATE EWD ACRS SRN CAN LATE IN THE WEEK AND INTO THE WEEKEND. 500 MB HEIGHTS FORECAST TO RISE ACRS THE CNTRL US DURING THIS TIME FRAME...HOWEVER...STILL TOO CLOSE TO SRN EDGE OF WESTERLIES TO FEEL REAL CONFIDENT ABOUT TIMING OF PRECIP EVENTS ACRS THE CWFA. PRECIP CHANCES IN FOR LATER FRIDAY INTO SATURDAY WITH ENSEMBLES SHOWING HIGHEST PROBS ACRS AREA ON SATURDAY. SEE NO STRONG REASONING RIGHT NOW TO BE MAKING ANY SIG CHANGES TO EFP. SPI EB 064/081 063/086 065 44742 PIA EB 063/082 062/085 065 44731 DEC EB 064/081 063/086 065 44742 CMI WB 065/080 062/085 064 44753 MTO TW 066/080 064/085 066 44864 LWV TB 069/083 066/087 067 44985 .ILX...NONE. SMITH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE AUG 13 2002 HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. A SLOW MOVING COLD FRONT OVER EASTERN IOWA WILL MOVE INTO ILLINOIS THIS AFTERNOON...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION IS VERY MOIST...SO EXCESSIVE RAINFALL WILL ACCOMPANY THE STRONGER STORMS. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED ACROSS CENTRAL AND SOUTHEAST ILLINOIS...ISOLATED HAIL AND GUSTY WINDS ARE POSSIBLE IN STRONGER STORMS THROUGH TONIGHT. THE STORMS ARE EXPECTED TO CONTINUE INTO WEDNESDAY...ESPECIALLY OVER CENTRAL AND SOUTHERN ILLINOIS AS THE SLOW MOVING COLD FRONT REMAINS ACROSS THE REGION. EH
The Quad Cities radar (KDVN), 87 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 flash flood. Local standard time, as filed.
Several streets were flooded due to heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314833.